Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

May 4, 2016Putnam County, Tennessee

NWS Nashville, TN issued this special weather statement at May 4, 2016, 5:13 PM CDT for Putnam County, Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2016, 5:13 PM CDT (22:13 UTC)
Expired
May 4, 2016, 5:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN

County Putnam County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 5:28 PM CDTHAIL 0.7Baxter, TN
May 4, 5:30 PM CDTHAIL 0.7Algood, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WWUS84 KOHX 042213
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED MAY 4 2016
 
TNZ031>033-042245-
PUTNAM TN-OVERTON TN-JACKSON TN-
513 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...SOUTHERN
JACKSON AND CENTRAL PUTNAM COUNTIES UNTIL 545 PM CDT...

AT 513 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LIVINGSTON TO 8 MILES EAST OF CARTHAGE.
MOVEMENT WAS SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...ALGOOD...MONTEREY...BAXTER AND RICKMAN. 

LAT...LON 3623 8510 3622 8509 3621 8511 3608 8552
      3607 8556 3621 8580 3621 8579 3622 8578
      3625 8579 3625 8582 3640 8538
TIME...MOT...LOC 2213Z 309DEG 32KT 3636 8538 3624 8579 

$$

WHITEHEAD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 2:23 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 4, 2:23 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT WED MAY 4 2016

.DISCUSSION...

UPPER TROUGH SHARPENING OVER THE MID WEST THIS AFTERNOON WITH
RATHER VIGOROUS SHORT WAVE WORKING DOWN BACKSIDE AND WILL MOVE
THROUGH MIDDLE TENNESSEE DURING THE AFTERNOON AND DEVELOP A CLOSED
LOW ACROSS OUR AREA BY TONIGHT. AM SEEING SHOWER ACTIVITY
INCREASING IN COVERAGE AT 1 PM CDT IN A BAND ACROSS NORTHERN
MIDDLE TENNESSEE. THIS ACTIVTIY WILL CONTINUE TO WORK SOUTHEASTWARD
AND EXPECT TO SEE ISOLATED THUNDERSTORMS DEVELOP AS AFTERNOON SUN
HEATS UP LOWER TROPOSPHERE STEEPENING LAPSE RATES. COULD SEE A
SMALL HAILER OR TWO THIS AFTERNOON AS TEMPS ALOFT ARE COLDER THAN
-20 CELSIUS AT 500 MBARS WITH MUCAPES AROUND 500 JOULES PER
KILOGRAM. SHOULD SEE SHOWER/TSTRMS END EARLY THIS EVENING WEST OF
PLATEAU BUT WILL KEEP A CHANCE GOING ALONG THE PLATEAU THROUGH
THE OVERNIGHT AS COLD POOL WORKS ACROSS THAT AREA. CLOSED LOW
WILL MOVE EAST OF MID STATE ON THURSDAY BUT STILL COULD SEE
SCATTERED SHOWERS ON BACKSIDE OVER THE EAST HALF OF THE MID STATE
DURING THE DAY ESPECIALLY ALONG THE PLATEAU. KEPT A SMALL CHANCE
FOR SHOWERS IN THE UPPER CUMBERLAND FOR THURSDAY NIGHT THEN DRY
FOR ALL OF THE MID STATE ON FRIDAY AND SATURDAY BUT SHOWER AND
THUNDERSTORM CHANCES RETURN NORTHEAST MIDDLE TENNESSEE SATURDAY
NIGHT AND SUNDAY AS FRONTAL BOUNDARY MOVES DOWN FROM THE NORTH
BEFORE RETREATING AS A WARM FRONT SUNDAY NIGHT. ISOLATED
THUNDERSTORMS POSSIBLE IN WARM SECTOR ON MONDAY. CENTRAL PLAINS
CYCLONE UNDERGOES CYCLOGENSIS DURING THE DAY MONDAY WHILE MOVING
THIS WAY SO EXPECT TO SEE SHOWER AND THUNDERSTORM CHANCES RAMP UP
MONDAY NIGHT OVER THE WEST AND ACROSS ALL OF THE MID STATE TUESDAY
INTO WEDNESDAY.

AS FOR TEMPS...LOWS TONIGHT DOWN IN THE LOW 40S IN THE UPPER
CUMBERLAND TO MIDDLE 40S ELSEWHERE. HIGHS ON THURSDAY MIDDLE 50S
ALONG THE PLATEAU TO MIDDLE 60S WEST OF THE PLATEAU. HIGHS THIS
WEEKEND AND NEXT WEEK WILL BE IN THE LOWER 80S WITH UPPER 70S
ALONG THE PLATEAU. LOWS NEXT WEEK WILL BE IN THE LOWER 60S.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR WITH PERIODS OF MVFR/IFR POSSIBLE DURING THE DAY. CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE NORTHWEST AND
FIRST IMPACT KCKV BY MID TO LATE MORNING...KBNA BY LATE MORNING
AND EARLY AFTERNOON...AND KCSV DURING THE AFTERNOON. SHOWERS AND
THUNDERSTORMS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS AND EXIT
THE REGION TOWARDS THE EAST EARLY IN THE EVENING. VFR CONDITIONS
SHOULD RETURN TO KCKV AND KBNA BY 00Z AND KCSV THIS EVENING. WINDS
WILL BE STRONG TODAY OUT OF THE WEST THIS MORNING FOLLOWED BY
NORTHWEST THIS AFTERNOON AROUND 10 TO 15 KNOTS AND GUSTS TO AROUND
20 KNOTS. WINDS SHOULD CALM DOWN A BIT THIS EVENING BUT LOOK TO
REMAIN AROUND 5 TO 10 KNOTS OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      46  63  47  73  53 /  20  10   0   0   0
CLARKSVILLE    44  62  46  71  53 /  10  10   0   0   0
CROSSVILLE     42  54  45  66  50 /  50  20  10   0   0
COLUMBIA       45  64  46  71  52 /  20   0   0   0   0
LAWRENCEBURG   44  63  46  72  51 /  20   0   0   0   0
WAVERLY        46  63  47  72  53 /  10   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........HURLEY
LONG TERM..................01/BOYD
Hazardous weather outlook, May 4, 5:00 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAY 4 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-051000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 4, 5:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT WED MAY 4 2016

TNZ027-059-062-042230-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
505 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...
NORTHEASTERN WILLIAMSON AND SOUTHERN DAVIDSON COUNTIES UNTIL 530 PM
CDT...

AT 503 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BELLEVUE TO NEAR ANTIOCH TO RURAL HILL. MOVEMENT
WAS SOUTHEAST AT 35 MPH.

WINDS AROUND 45 MPH HAVE BEEN REPORTED WITH THESE STORMS...WHICH
COULD CAUSE A FEW TREE LIMBS TO SNAP OR FALL.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...
FOREST HILLS...OAK HILL...BELLE MEADE...BELLEVUE...WALTERHILL...ANTIOCH...
RURAL HILL...PERCY PRIEST LAKE AND TRIUNE.

LAT...LON 3614 8655 3613 8653 3611 8653 3605 8644
      3603 8640 3604 8639 3601 8638 3602 8638
      3599 8633 3599 8631 3598 8630 3583 8649
      3585 8672 3608 8698 3608 8676 3615 8656
TIME...MOT...LOC 2203Z 322DEG 30KT 3607 8695 3603 8672 3612 8653

AL
Local storm report, May 4, 5:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND GST     3 W LEBANON             36.21N  86.38W
05/04/2016  E50 MPH          WILSON             TN   TRAINED SPOTTER

&&

EVENT NUMBER OHX1600424

JACKSON
Local storm report, May 4, 5:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             CARTHAGE                36.26N  85.94W
05/04/2016  E0.70 INCH       SMITH              TN   TRAINED SPOTTER

&&

EVENT NUMBER OHX1600425

JACKSON
Special weather statement, May 4, 5:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT WED MAY 4 2016

TNZ030-032-064-042245-
PUTNAM TN-DE KALB TN-SMITH TN-
510 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHEASTERN
DE KALB AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 545 PM CDT...

AT 509 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GORDONSVILLE...OR NEAR CARTHAGE...MOVING SOUTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHVILLE...CARTHAGE...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...CENTER
HILL LAKE AND EDGAR EVANS STATE PARK.

LAT...LON 3620 8602 3629 8594 3609 8558 3592 8585
TIME...MOT...LOC 2209Z 315DEG 35KT 3621 8594

WHITEHEAD
Local storm report, May 4, 5:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     3 E NASHVILLE           36.17N  86.73W
05/04/2016                   DAVIDSON           TN   TWITTER

            PICTURE OF A TREE SNAPPED AT SHELBY AVENUE.

&&

EVENT NUMBER OHX1600426

JACKSON
Special weather statement, May 4, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED MAY 4 2016

TNZ031>033-042245-
PUTNAM TN-OVERTON TN-JACKSON TN-
513 PM CDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...SOUTHERN
JACKSON AND CENTRAL PUTNAM COUNTIES UNTIL 545 PM CDT...

AT 513 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LIVINGSTON TO 8 MILES EAST OF CARTHAGE.
MOVEMENT WAS SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...ALGOOD...MONTEREY...BAXTER AND RICKMAN.

LAT...LON 3623 8510 3622 8509 3621 8511 3608 8552
      3607 8556 3621 8580 3621 8579 3622 8578
      3625 8579 3625 8582 3640 8538
TIME...MOT...LOC 2213Z 309DEG 32KT 3636 8538 3624 8579

WHITEHEAD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:48 PM CDTSpecial Weather StatementOHXMontgomery, Robertson42 min
May 4, 4:14 PM CDTSpecial Weather StatementOHXClay, Macon, Trousdale46 min
May 4, 4:20 PM CDTSpecial Weather StatementOHXDavidson25 min
May 4, 4:36 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson24 min
May 4, 4:36 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton24 min
May 4, 4:49 PM CDTSpecial Weather StatementOHXDavidson26 min
May 4, 4:52 PM CDTSpecial Weather StatementOHXJackson23 min
May 4, 5:01 PM CDTSevere Thunderstorm WarningOHXWilson29 min
May 4, 5:05 PM CDTSpecial Weather StatementOHXDavidson25 min
May 4, 5:10 PM CDTSpecial Weather StatementOHXDeKalb, Smith35 min
May 4, 5:26 PM CDTSpecial Weather StatementOHXCannon34 min
May 4, 5:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith, White34 min
May 4, 5:33 PM CDTSpecial Weather StatementOHXDeKalb27 min
May 4, 5:56 PM CDTSpecial Weather StatementOHXCannon, Warren34 min
May 4, 6:00 PM CDTSpecial Weather StatementOHXWhite30 min
May 4, 6:13 PM CDTSpecial Weather StatementOHXCoffee32 min
May 4, 6:29 PM CDTSpecial Weather StatementOHXVan Buren, Warren31 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.